Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 9, 2004, 7:17 PM CDT for Renville County, Ward County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2004, 7:17 PM CDT (00:17 UTC)
- Expired
- Sep 9, 2004, 8:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Renville County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 100017
SVRBIS
NDC075-101-100115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
717 PM CDT THU SEP 9 2004
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
WESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 815 PM CDT
* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM KENMARE TO 8 MILES NORTHWEST OF
MAKOTI...OR FROM 48 MILES NORTHWEST OF MINOT TO 31 MILES SOUTHWEST
OF MINOT...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DONNYBROOK AROUND 725 PM CDT
HARTLAND...RYDER AROUND 730 PM CDT
TOLLEY...BERTHOLD AROUND 735 PM CDT
NORMA...CARPIO AROUND 740 PM CDT
FOXHOLM...DES LACS AROUND 755 PM CDT
GRANO AROUND 800 PM CDT
HAIL UP TO 1.5 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND
MOVE TO A SUBSTANTIAL SHELTER.
LAT...LON 4874 10155 4872 10150 4798 10130 4788 10187
4803 10188 4804 10191 4838 10192 4839 10197
4854 10197 4856 10206 4879 10211
$$
FORSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:40 AM CDT, 15 hours 37 minutes earlier.
Area forecast discussion, Sep 9, 3:40 AM CDT, 15 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT THU SEP 9 2004 .SHORT TERM... FORECAST PROBLEM TODAY WILL BE POPS TONIGHT THROUGH FRIDAY NIGHT AND AGAIN LATE SUNDAY. UTILIZED AN ETA/GFS BLEND AGAIN TODAY. CURRENTLY LARGE AREA OF WEAK LOW PRESSURE OVER WESTERN NORTH DAKOTA WITH WATER VAPOR INDICATING IMPULSES WORKING THROUGH NORTHERN ROCKIES. PERHAPS ENOUGH INSTABILITY EARLY THIS EVENING FOR AN ISOLATED THUNDERSTORM BUT BEST FOR CONVECTION APPEARS TO BE LATE TONIGHT AND FRIDAY AS STRONGEST SHORTWAVE TRAVERSES CWA WITH SFC LOW TO OUR SOUTH WHICH SHOULD CONTINUE TO KEEP THE HIGH DEW POINT AIR OVER AT LEAST THE EASTERN HALF OF OUR CWA. SHORTWAVE TROUGH MAKES IT INTO EASTERN NORTH DAKOTA BY 06Z SATURDAY WITH RIDGING PUSHING INTO THE WEST. WILL CONTINUE WITH DRY FORECAST ON LATE FRIDAY AND SATURDAY. ON SUNDAY THE NEXT SURFACE TROUGH MOVES ACROSS THE CWA. POSSIBLY ENOUGH INSTABILITY FOR AN AFTERNOON SHOWER OR THUNDERSTORM AHEAD OF THE TROUGH BUT WITH MID-UPPER SUPPORT NOT ARRIVING UNTIL LATER I WILL NOT INTRODUCE A CHANCE AT THIS TIME. WE DO HAVE POPS IN SUNDAY NIGHT AND THAT STILL LOOKS GOOD...EVEN UPPED POPS A BIT ACROSS CENTRAL CWA. ONLY MINOR ADJUSTMENTS IN TEMPERATURES THROUGH SATURDAY. I DID LOWER MAX TEMPERATURES ON SUNDAY (MAINLY NORTHERN CWA) FROM PREVIOUS FCST AS COOLER AIR SEEPS SOUTH INTO OUR CWA. THIS BLENDS WELL WITH OUR NEIGHBORS TO THE EAST AND WEST. .LONG TERM... GENERAL TREND OF THE LONG RANGE IS FOR A BROAD TROUGH OVER THE WESTERN US TO DEVELOP INTO A CLOSED LOW OVER THE NORTHWEST STATES BY THURSDAY. SHORT WAVES MOVING THROUGH THE TROUGH WILL BRING INCREASED DYNAMICS TO THE AREA AND PERIODIC CHANCES OF PRECIP. THE TEMPERATURE TREND WILL BE TOWARD COOLER TEMPS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Sep 9, 5:05 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT THU SEP 9 2004 NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-101002- BOTTINEAU-DICKEY-FOSTER-KIDDER-LA MOURE-LOGAN-MCHENRY-MCINTOSH- MCLEAN-PIERCE-RENVILLE-ROLETTE-SHERIDAN-STUTSMAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...WASHBURN... RUGBY...HARVEY...ELLENDALE...CARRINGTON...BELCOURT AND ASHLEY 505 AM CDT THU SEP 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LOOK FOR PATCHY DENSE FOG THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. NDZ001-002-009-010-017>020-031>035-040>046-101002- ADAMS-BILLINGS-BOWMAN-BURKE-BURLEIGH-DIVIDE-DUNN-EMMONS- GOLDEN VALLEY-GRANT-HETTINGER-MCKENZIE-MERCER-MORTON-MOUNTRAIL- OLIVER-SIOUX-SLOPE-STARK-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN... BISMARCK...MANDAN...WATFORD CITY...STANLEY...MOTT...MEDORA... LINTON...HETTINGER...BEULAH AND BEACH 505 AM CDT THU SEP 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VINING
In the hours before
Local storm report, Sep 9, 6:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT THU SEP 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 7 N PALERMO 48.44N 102.23W
09/09/2004 1.50 INCH MOUNTRAIL ND PUBLIC
&&
JCLocal storm report, Sep 9, 7:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT THU SEP 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 5 N KENMARE 48.75N 102.08W
09/09/2004 0.75 INCH WARD ND LAW ENFORCEMENT
&&
JCLocal storm report, Sep 9, 7:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CDT THU SEP 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 N KENMARE 48.69N 102.08W
09/09/2004 1.00 INCH WARD ND PUBLIC
&&
JCNearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.